Alert archive / Indiana / Small Craft Advisories in 2018

Small Craft Advisory 13, NWS Northern Indiana

March 12, 2018

NWS Northern Indiana issued this small craft advisory at Mar 12, 2018, 3:40 AM EDT. It took effect at Mar 12, 2018, 2:00 PM EDT. It was in force for 46 hr.

The area

The counties it named.

The facts

Issued
Mar 12, 2018, 3:40 AM EDT (07:40 UTC)
In effect from
Mar 12, 2018, 2:00 PM EDT
Expired
Mar 14, 2018, 12:00 PM EDT
In force
46 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

079 
WHUS73 KIWX 120740
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
340 AM EDT Mon Mar 12 2018

LMZ043-046-121545-
/O.NEW.KIWX.SC.Y.0013.180312T1800Z-180314T1500Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
340 AM EDT Mon Mar 12 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 AM EDT WEDNESDAY...

The National Weather Service in Northern Indiana has issued a
Small Craft Advisory, which is in effect from 2 PM this afternoon
to 11 AM EDT Wednesday. 

* WINDS...North-northwest 15 to 25 knots.

* WAVES...Building to 6 to 10 feet by Tuesday and Tuesday night, 
  occasionally to 13 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
9 follow-up statements
821 
WHUS73 KIWX 121516
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1116 AM EDT Mon Mar 12 2018

LMZ043-046-122200-
/O.CON.KIWX.SC.Y.0013.180312T1800Z-180314T1500Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1116 AM EDT Mon Mar 12 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
WEDNESDAY...

* WINDS...North to northwest 15 to 25 knots.

* WAVES...4 to 8 feet through tonight, building to 8 to 12 feet
  Tuesday, occasionally to 15 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
438 
WHUS73 KIWX 122024
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
424 PM EDT Mon Mar 12 2018

LMZ043-046-130430-
/O.CON.KIWX.SC.Y.0013.000000T0000Z-180314T1500Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
424 PM EDT Mon Mar 12 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
WEDNESDAY...

* WINDS...Northwest to north 15 to 25 knots.

* WAVES...building to 5 to 10 feet overnight, then 8 to 12 feet,
  occasionally to 15 feet, Tuesday through Tuesday night. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
734 
WHUS73 KIWX 130224
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1024 PM EDT Mon Mar 12 2018

LMZ043-046-131030-
/O.CON.KIWX.SC.Y.0013.000000T0000Z-180314T1500Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1024 PM EDT Mon Mar 12 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
WEDNESDAY...

* WINDS...Northwest to north 15 to 25 knots.

* WAVES...5 to 10 feet overnight, then 6 to 12 feet, occasionally
  to 15 feet Tuesday through Tuesday night. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
659 
WHUS73 KIWX 130805
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
405 AM EDT Tue Mar 13 2018

LMZ043-046-131615-
/O.CON.KIWX.SC.Y.0013.000000T0000Z-180314T1500Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
405 AM EDT Tue Mar 13 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
WEDNESDAY...

* WINDS...Northwest to north 15 to 25 knots. Gusts to 30 knots
  today. 

* WAVES...6 to 10 feet, occasionally to 13 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
165 
WHUS73 KIWX 131447
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1047 AM EDT Tue Mar 13 2018

LMZ043-046-132100-
/O.CON.KIWX.SC.Y.0013.000000T0000Z-180314T1500Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1047 AM EDT Tue Mar 13 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
WEDNESDAY...

* WINDS...Northwest to north 15 to 25 knots. Gusts to 30 knots.

* WAVES...6 to 12 feet, occasionally to 15 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
483 
WHUS73 KIWX 131919
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
319 PM EDT Tue Mar 13 2018

LMZ043-046-140400-
/O.CON.KIWX.SC.Y.0013.000000T0000Z-180314T1500Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
319 PM EDT Tue Mar 13 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
WEDNESDAY...

* WINDS...Northwest to north 15 to 25 knots. Gusts to 30 knots.
  Winds backing southwest 15 to 20 knots Wednesday afternoon.

* WAVES...6 to 10 feet, occasionally to 13 feet. Waves diminish to
  3 to 5 feet by Wednesday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
611 
WHUS73 KIWX 140204
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1004 PM EDT Tue Mar 13 2018

LMZ043-046-141015-
/O.CON.KIWX.SC.Y.0013.000000T0000Z-180314T1500Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1004 PM EDT Tue Mar 13 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
WEDNESDAY...

* WINDS...Northwest to north 15 to 25 knots. Gusts to 30 knots. 
  Winds backing southwest 15 to 20 knots Wednesday afternoon. 

* WAVES...6 to 10 feet, occasionally to 13 feet. Waves diminish 
  to 3 to 5 feet by Wednesday afternoon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
306 
WHUS73 KIWX 140803
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
403 AM EDT Wed Mar 14 2018

LMZ043-046-141600-
/O.EXT.KIWX.SC.Y.0013.000000T0000Z-180314T1600Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
403 AM EDT Wed Mar 14 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT TODAY...

* WINDS...West to northwest 10 to 20 knots. Gusts to 25 knots.

* WAVES...4 to 7 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
422 
WHUS73 KIWX 141438
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1038 AM EDT Wed Mar 14 2018

LMZ043-046-141600-
/O.CON.KIWX.SC.Y.0013.000000T0000Z-180314T1600Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1038 AM EDT Wed Mar 14 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

* WINDS...Southwest 15 to 20 knots

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Mar 12, 1:00 AM EDT, 2 hours 40 minutes earlier.

Area forecast discussion, Mar 12, 1:00 AM EDT, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
100 AM EDT Mon Mar 12 2018

.SYNOPSIS...
Issued at 726 PM EDT Sun Mar 11 2018

Snow showers will return Monday through Wednesday morning. Snow
will total 2 to 4 inches within the lake effect belt region. Any
accumulations away from the lake effect belt will be less than an
inch. Dry conditions return Wednesday afternoon through Friday
morning with some rain possible again by Friday night into
Saturday.

&&

.SHORT TERM...(Today through Wednesday)
Issued at 322 PM EDT Sun Mar 11 2018

Potent sw trough over wrn ON this aftn will further amplify sewd
through the ern lakes into Tue. Lead wave drives through the cwa Mon
morning with likely snow showers although time of day and March
insolation will nullify potential snow accumulations. Secondary vort
lobe dropping through wrn bound of upper low expected to initiate a
lake response after midnight Mon, maturing into Tue aftn with some
accumulations likely invof the highway 31 corridor as deep long axis
fetch continues within maximizing low level thermal trough. Primary
unknown at this range lies with breath of consolidating moisture
extent within growing low level inversion. Nevertheless would expect
a type III dominant band here. Accumulation potential here otherwise
looks good even in consideration of mid March sun angle/insolation
given sfc temps below freezing are likely.

Tertiary wave then follows Tue aftn and will likely drive a type I
mid lake dominant lake band which would bring potentially heavy
accumulations to far nw IN zones Tue night before inversion quickly
breaks down Wed morning. Significant accumulations are possible Tue
night yet uncertainty with respect to band placement is high.

&&

.LONG TERM...(Wednesday Night through Sunday)
Issued at 322 PM EDT Sun Mar 11 2018

Thereafter ern CONUS flow flattens significantly as New England
centered upper trough lifts out into Greenland and deep upper low
develops out across the central Rockies. Weak/decaying frontal zone
in association with wave shearing through srn Canada may yield a
rain shower Sat aftn/evening but return flow/low level moisture
remains bottled up within stalled baroclinic zone through the TN
valley. This is likely to breakdown through early next week as
Rockies upper low ejects out through the central plains with a much
better deemed widespread rain event shaping up for Monday.
Nevertheless significant temp moderation seen Fri-Mon as low level
thermal ridge builds/spreads east through the OH valley.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday Night)
Issued at 100 AM EDT Mon Mar 12 2018

High pressure will continue to support VFR/dry conditions and
light winds early this morning. This will change later in the
morning through mid afternoon as a potent vorticity maxima drops
southeast through the region. Winds will pick up out of the wnw
behind an associated sfc trough during this time. Snow showers
and MVFR cigs will also accompany this system, with brief IFR
visibilities possible with heavier snow shower showers mid morning
through early afternoon at KSBN and this afternoon at KFWA. Brief
subsidence/drying in between a series of wave will then support a
trend toward VFR/dry conditions late aftn-eve.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...T/Roller
SHORT TERM...T
LONG TERM...T
AVIATION...Steinwedel

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Mar 11, 4:26 AM EDT, 23 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
426 AM EDT Sun Mar 11 2018

INZ003>005-012>016-MIZ077-078-120830-
La Porte-St. Joseph IN-Elkhart-Starke-Pulaski-Marshall-Fulton IN-
Kosciusko-Berrien-Cass MI-
426 AM EDT Sun Mar 11 2018 /326 AM CDT Sun Mar 11 2018/

This hazardous weather outlook is for portions of southwest Michigan
and northern Indiana.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Periodic snow showers are expected Monday through Wednesday morning.
One to two inches of lake effect snow is possible early Tuesday
morning and again Tuesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

INZ006>009-017-018-020-022>027-032>034-MIZ079>081-OHZ001-002-004-005-
015-016-024-025-120830-
Lagrange-Steuben-Noble-De Kalb-Whitley-Allen IN-White-Cass IN-Miami-
Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-St. Joseph MI-
Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-
Van Wert-Allen OH-
426 AM EDT Sun Mar 11 2018

This hazardous weather outlook is for portions of northern Indiana...
southwest Michigan and northwest Ohio.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Periodic snow showers are expected Monday through Wednesday morning.
Any accumulation will be less than an inch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-120830-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
426 AM EDT Sun Mar 11 2018

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Conditions hazardous to small craft are expected Monday through
Wednesday.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 2:38 PM EDTWinter Weather AdvisoryIWX13 hr

Nearby

Small Craft Advisories in Indiana, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.